News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Cyanosis...lung problems


 Ria Brown - Wed May 19, 2004 6:24 pm

Lately, I've noticed that my lips turn blue, and not just when it's close to my menses. Sometimes, they turn particularly bright blue after I work-out, though working out makes me feel good.

On Sunday night, I drank about 5 low carb beers, and Monday morning, I woke-up and felt fine as long as I lay in bed...no headache. Zip. However, everytime I exerted myself even slightly, tachycardia started, and I developed a cold sweat. When I walked to my car, I felt light-headed, and I began to have some vague, subjective tingling and numbness on the left side of my body.

I did have some diarrhea...just one episode, and some faint vaginal bleeding, post-menstrual, which has become common since I turned 40 something.

I got to work and felt when I'd stand, as if I was moving through jello. However, a client called-up, and I popped some peptobismol, and I was at 99% within minutes, yet, I'd had nothing to eat and something tells me this might be psychosomatic, or, partially so, but in no way was it indigestion.

Took yesterday off, and felt pretty good...

Went to work; news of lay-offs, and hectic, hectic, and it's a non-profit, and the boss won't let me work late, though I could be disbarred if I don't get my work done.

Five o'clock came, and this time no sweating or racing pulse, but a pain, mid-chest, and then dizziness, with numbness and tingling left side of the body, but when I left, all abated.

Now, I'm not dumb...I know that I should see a doctor, but how likely is this a stroke...I'm not anemic...I'm a vegetarian...I exercise regularly...I have really low blood pressure...110/65-70, when I'm not angry...all the good cholesterol, and none of the bad...

One other thing I've noticed lately, though, is that spicy food makes me cough, and my chronic little rattle in my lungs gets worse, and, one day, last week, after I had an extra spicy meal, the cyanosis on my lips got funky looking.

I know...see a doctor, but does it sound likely it's cardiac? With my low weight (120; 5'3"), hct: 14.2; low bp (110/65), and lifestyle, drink some, vegetarian, single...easygoing, but high stress job.

Also, there was an irregular syph. test, which was a false positive some years ago, and the dr. said to watc for signs of lupus, but I'm healthy...work with AIDS patients, and I never have a sick day. Some reaction to aspirin, with cross-reactions to ibuprofen taken on an empty stomach.
 Dr. Yasser Mokhtar - Thu Jun 24, 2004 6:01 pm

User avatar Dear Ria,

Hope you are feeling fine now.

i don't think that what you are complaining of is related to the heart.

Some of the symptoms that you have like the tingling on the left side of your body might be related to a stroke, this being said however, strokes usually occur in elderly people, you are still young for strokes (this does not mean that strokes don't occur in people your age, they do but it is very rare).

i can not really be sure what was the cause of your symptoms and may be was related to your drinking overnight.

About the cyanosis of the lips, it is usually secondary to vasoconstriction of the blood vessels of the lips which is most of the time secondary to cold weather.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here